Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 100, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2006, 5:38 PM CDT for Sheboygan County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2006, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 9, 2006, 6:05 PM CDT
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:30 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 9, 1:30 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 PM CDT SUN JUL 9 2006 .DISCUSSION...FORECAST FOCUS ON SEVERE POTENTIAL TODAY...THEN NEXT CHANCE OF PRECIP MIDWEEK. STRONG UPPER LVL SHORTWAVE IN THE LAKE SUPERIOR REGION EXPECTED TO TRACK SOUTHEAST TOWARD THE THE ERN GRT LAKES BY SUNRISE MONDAY. AT UPR LEVELS...BEST UPPER DIFLUENCE AND Q-G FORCING SHOULD REMAIN NORTH OF MY CWA (OVR NORTHERN LOWER MI) CLOSER TO BETTER HEIGHT FALLS...ALTHOUGH BOTH GFS/NAM-WRF DO INDICATE A MODERATE H7-H5 Q-VECTOR CONVRG MOVG THRU THE AREA BETWEEN 18Z-06Z (ASSOCD WITH TRALING VORT MAX). BETTER FORCING TO COME FROM LOWER LEVELS AS MODELS AGREE IN DRAGGING A POTENT SFC TROF/COLD FRONT THRU THE FORECAST AREA GENERALLY FROM LATE AFTN INTO EVENING HOURS (22Z-06Z). STRONG FRONTOGENESIS AND IMPRESSIVE 0-2KM CONVERGENCE AHEAD OF FRONT EXPECTED TO PROVIDE SUFFICIENT LIFT TO INITIATE...DEEP MOIST CONVECTION. MODIFIED RUC SOUNDINGS INDIDICATING ALMOST 1900 J/KG OF MLCAPE FOR KMKE VALID AT 23Z SUN...WITH MID 80S AND 66 DEW POINT. THERMAL RIDGE AHEAD OF FRONT. THIS COMBINED WITH A 500 MB 45KT JET ASSOCIATED WITH THE SHORT WAVE SHOULD PRODUCE DEEP LAYER SHEAR (0-6KM) VALUES IN THE UPPER 30 TO LOWER 40S KNOT RANGE OVR SOUTHEAST WISCONSIN BY MID TO LATE AFTERNOON...PROVIDING SOME STORM ORGANIZATION. STEEP LOW-LVL LAPSE RATES AND SOME MID LEVEL DRY AIR RESULTING IN DCAPE VALUES NR 1000 J/KG AROUND 00Z...WITH WET BULB ZERO AROUND 9600 FT BEFORE CONVECTIVE INITIATION. THUS THE POTENTIAL FOR A STRONG TO SEVERE CONVECTIVE LINE REMAINS DURING THE LATE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. HOWEVER 0-3KM HELICITY HAS INCREASED TO 150-200 M2/SEC2 IN THE SOUTHEAST...SO SOME SUPERCELL POTENTIAL EXIISTS. ALSO SOME MARINE CONCERNS...AS COLD FRONT MOVG DOWN LAKESHORE THIS AFTN EXPECTED TO PROVIDE A SUDDEN WIND SHIFT...WITH STRONG AND GUSTY N/NE WINDS AROUND 30 KNOTS LIKELY BEHIND FRONT. SMALL CRAFT ADVISORY HAS BEEN ISSUED TO HIGHLIGHT THIS THREAT. MODEL SOUNDINGS SHOWING SOME INDICATION OF LOW CLOUDS BEHIND FRONT...AND VIS SATELLITE IMAGRY SHOWING MORE OF A BROKEN CLOUD AREA. SFC HIGH SHOULD BUILD INTO GREAT LAKES REGION ON MONDAY FOR DRY...BUT COOLER CONDITIONS AS SFC WINDS MAINTAIN AN EASTERLY COMPONENT. DEPENDING ON CLOUD COVER HI TEMPS COULD STRUGGLE TO REACH THE MID 70S ALONG THE LAKESHORE COUNTIES. DRY CONDITIONS SHORT LIVED HOWEVER...AS NEXT CHANCE OF PRECIP COMMENCES ON TUESDAY AS WARM FRONT LIFTS NORTHWARD THRU THE AREA. GFS NOW BACKING OFF ON NORTHWARD PUSH OF PRECIP. HOWEVER NAM SHOWING PRECIP WATER VALUES APPROACHING 2 INCHES. WILL PUSH UP THE GREATEST POP CHANCES TO TUESDAY NIGHT. WITH THE VERY TROPICAL AMS IN PLACE...WILL HAVE TO KEEP EYE ON HEAVY RAINFALL POTENTIAL. HOWEVER GIVEN THE GFS FLIP FLOP ON NORTHWARD EXTENT OF HEAVY RAIN WILL NOT MENTION HEAVY RAIN POTENTIAL YET IN THE ZONES. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ
Hazardous weather outlook, Jul 9, 4:47 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 447 AM CDT SUN JUL 9 2006 WIZ046-047-051-052-056>060-062>072-101000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 447 AM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WISCONSIN...REACHING SOUTHERN PORTIONS OF THE STATE EARLY THIS EVENING. MEANWHILE...A POTENT UPPER TROUGH SHOULD SWING SOUTHEASTWARD FROM LAKE SUPERIOR TO NORTHERN LOWER MICHIGAN BY THIS EVENING. THE SUN WILL BE OUT MUCH OF THE DAY AND ALLOW FOR THE HUMID AIRMASS SOUTH OF THE FRONT TO BECOME VERY UNSTABLE BY THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL WISCONSIN ALONG THE COLD FRONT AND MOVE INTO SOUTHERN WISCONSIN BY THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING LOW PRESSURE SYSTEM SHOULD MOVE ACROSS THE NORTHERN PLAINS AND GREAT LAKES TUESDAY AND WEDNESDAY. THUNDERSTORMS ARE LIKELY AND THE VERY MOIST AIRMASS SUGGESTS THAT HEAVY RAIN IS POSSIBLE OVER PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING. LMZ643>646-665-101000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 447 AM CDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WISCONSIN...REACHING SOUTHERN PORTIONS OF THE STATE EARLY THIS EVENING. MEANWHILE...A POTENT UPPER TROUGH SHOULD SWING SOUTHEASTWARD FROM LAKE SUPERIOR TO CENTRAL LAKE MICHIGAN BY THIS EVENING. THE SUN WILL BE OUT MUCH OF THE DAY AND ALLOW FOR THE HUMID AIRMASS SOUTH OF THE FRONT TO BECOME VERY UNSTABLE BY THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL WISCONSIN ALONG THE COLD FRONT AND MOVE INTO SOUTHERN WISCONSIN AND SOUTHERN LAKE MICHIGAN BY THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE. CONDITIONS OVER LAKE MICHIGAN WILL BECOME RATHER ROUGH THIS EVENING AS GUSTY NORTH WINDS OF 15 TO 25 KNOTS DEVELOP BEHIND THE COLD FRONT. WAVES ARE EXPECTED TO BUILD TO 4 TO 7 FEET AND THERE WILL BE LOCAL RIP TIDES DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING LOW PRESSURE SYSTEM SHOULD MOVE ACROSS THE NORTHERN PLAINS AND GREAT LAKES TUESDAY AND WEDNESDAY. THUNDERSTORMS ARE LIKELY BUT THE THREAT FOR SEVERE WEATHER LOOKS RATHER MARGINAL. CRAVEN
In the hours before
Special weather statement, Jul 9, 4:05 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 PM CDT SUN JUL 9 2006 WIZ046-047-051-052-056>060-062>072-092315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 405 PM CDT SUN JUL 9 2006 THUNDERSTORMS WERE INCREASING IN COVERAGE AND INTENSITY OVER SOUTHWEST WISCONSIN. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH...AND MAY REACH AREAS WEST OF MADISON...MAINLY OVER IOWA AND SOUTHERN SALK COUNTIES AROUND 430 PM. OTHER THUNDERSTORMS THAT WERE OVER NORTHEAST WISCONSIN HAVE PUSHED OUT OVER LAKE MICHIGAN EAST OF DOOR COUNTY. HOWEVER A COLD FRONT WAS SAGGING SOUTH ACROSS CENTRAL WISCONSIN...AND MORE THUNDERSTORMS MAY DEVELOP ALONG THE FRONT AND PUSH INTO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT. HENTZ
Special weather statement, Jul 9, 4:30 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 PM CDT SUN JUL 9 2006 WIZ046-047-051-052-056>060-062>072-092315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 430 PM CDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT... OTHER THUNDERSTORMS THAT WERE OVER NORTHEAST WISCONSIN HAVE PUSHED OUT OVER LAKE MICHIGAN EAST OF DOOR AND KEWAUNEE COUNTY. HOWEVER A COLD FRONT WAS SAGGING SOUTH ACROSS CENTRAL WISCONSIN...AND SOME THUNDERSTORMS WERE DEVELOPING FROM NEAR LAKE WINNEBAGO TO NORTH OF SHEBOYGAN. THIS FRONT WILL PUSH SOUTH INTO SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WERE INCREASING IN COVERAGE OVER SOUTHWEST WISCONSIN. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH...AND WILL AFFECT AREAS WEST OF MADISON...MAINLY OVER IOWA AND SAUK COUNTIES THROUGH 530 PM. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. HENTZ
Special weather statement, Jul 9, 5:21 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 521 PM CDT SUN JUL 9 2006 WIZ046-047-051-052-056>060-062>072-100030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 521 PM CDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT... THUNDERSTORMS EXTENDED FROM JUST SOUTH AND EAST OF MANITOWOC AND OUT OVER LAKE MICHIGAN. A COLD FRONT WAS SAGGING SOUTH ACROSS CENTRAL WISCONSIN...AND SOME THUNDERSTORMS WERE DEVELOPING FROM NEAR LAKE WINNEBAGO TO NEAR SHEBOYGAN. THIS FRONT WILL PUSH SOUTH INTO SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WERE DEVELOPING IN ADVANCE OF THE FRONT OVER PORTIONS OF WAUKESHA COUNTY. THESE STORMS SHOULD AFFECT PORTIONS OF THE MILWAUKEE METRO AREA BY 545 PM. OTHER ISOLATED THUNDERSTORMS WERE OCCURRING OVER PORTIONS OF SOUTH CENTRAL WISCONSIN WEST OF MADISON OVER SAUK...AND IOWA COUNTIES. ALL THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH...AND COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:32 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 43 min |
| Jul 9, 5:39 PM CDT | Special Marine Warning | MKX | 53 min | |
| Jul 9, 6:05 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 55 min |
| Jul 9, 6:19 PM CDT | Special Marine Warning | MKX | 86 min | |
| Jul 9, 6:50 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.